Life with MS & EDS

June 19, 2009

Arms, where did we go wrong?

Filed under: Uncategorized — by mseds @ 9:29 pm
Tags: , , ,

Arms, what happened?  You were once a favorite shot location.  Other folks thought I was crazy, but I defended you.  Now you’re as bad as thighs!  Each arm shot now hurts the moment I press the AutoJect trigger.  Pea-sized seepage comes out as soon as I pull out the needle and there’s occasionally blood, too. What changed?  How did things go from so good to just horrible?  I’m so tempted to swear off shots in any appendage and stick with the middle of my body.  Shots there are so much easier.  Could sticking with just the tummy, hips, and tush be all that detrimental?  I’m seriously tempted to find out.

Advertisements

4 Comments »

  1. I like my arms to. Gave myself a shot in the buttocks (copaxone) and it was so bad I could not walk for more than 20 minutes. I managed to crawl into bed and eventually fell asleep. I was thinking about doubling up on the arms to avoid that experience again.

    I did speak with someone at shared solutions who told me she thinks they might be starting a clinical trial for a pill form of copaxone. Yay us if it’s true. I am going to call Teva next week to look into that and see if I can get in on it.

    Mike

    Comment by Mike — June 20, 2009 @ 8:28 am

  2. Thanks for sharing a potentially fantastic rumor. A pill form of Copaxone would be awesome. That’s something I’ll definitely look into. The Shared Solutions folks used to call here very frequently, but I’ve not had a call in over 6 weeks. I’m quite surprised by their sudden lack of communication. This gives me a reason to get in touch with them for a change, although I doubt the person I talk with will have much information.

    Comment by mseds — June 20, 2009 @ 10:24 pm

  3. If I find out anything about a pill form I will certainly pass it along to you. As for the phone calls that is normal. For about the first six months they stay on top of you then slowly ease off (This according to one of the nurses I spoke with). In the beginning they like to keep in touch because they feel the first 4-6 months are important in establishing you routine for your shots and getting things set.

    Hope that helps out. 🙂

    Comment by Mike — June 21, 2009 @ 4:32 am

  4. I recently had to switch my sites for avonex just because of the scar tissue, from the side of the thighs to the tops. The scar tissue is a blessing and a curse; more scar tissue means slower absorption of the medicine and fewer side effects, but more soreness in the muscle. I get the impression this is a fairly normal compromise. My doctor once suggested arms as a site for injection, but avonex is intramuscular, and I can’t do that one-handed.

    I would love a pill. I’d sell a kidney for a pill form (but no one wants my organs anymore).

    Comment by Abigail — July 9, 2009 @ 10:10 am


RSS feed for comments on this post. TrackBack URI

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

%d bloggers like this: